I’ve always been a skinny girl. I say girl because lately as a woman, I’ve started gaining weight. One of my medications, which does cause weight gain, has done just that: caused me to put on some pounds. When I say some, I mean a steady rapid increase of 50 pounds.
I’ve never really needed to routinely exercise. I thought that I would always be 130 pounds, give or take. I feel bad for thinking that my slim body type would always stay this way. While I still eat like I’m skinny, I do recognize that I need to change my eating habits pronto.
Here’s some of things I want to cut out of my diet:
- pop, especially energy drinks (energy drinks, boo!)
- eating candy bars all the time at work for a “snack”
- lazily grabbing chips, popcorn, candy for a “snack”
I know that this will be a struggle for me, since I’ve never experienced this before. I’m calling this weight gain an experience, because I want it to be a teachable moment for me, a reminder that my weight can fluctuate.
One thing this anti-depressant did right away was make me feel like I was still hungry. Immediately once I started taking it, I noticed that I’d feel ready for desert right away, even after eating supper. Sometimes, I’d eat desert, but not right away after a meal. My brain and my stomach were convinced that I needed more food now. It was the weirdest thing.
After almost two years of this, I feel like I’ve finally got it under control. Yet, when I eat poorly, I still gain weight. I really want to see if a regular exercise routine will help me lose the pounds I’ve gained.
I’m doing this to feel more comfortable, and more confident, in my body again. I’m doing this so that I feel healthier. I also want to learn good eating habits, and to get my body into a regular workout routine.
Most importantly, I feel so much happier. The 2 milligrams of anti-depressant really helps stabilize my mood. So, I’m going to work out and eat better and see if that helps.
Thanks for reading,